Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ra'Ub

Accutane introduction. Help.

Recommended Posts

I'm starting to take accutane tomorrow, will start off with 40mg for 2 weeks, then 20mg for the rest of the course. 

Please tell me about your experience. What should I know. What am I supposed to feel during the course. Are there any foods that are counter-effective. Any help is appreciated, just tell me your personal experience. 

Please, comments only people who used accutane at some point. ;*

Share this post


Link to post
Share on other sites

The experience is completely individual. Everybody has different side effects, some get a lot of side effects, some none. No one can predict how your experience is going to be, but the things you'll 100% experience is dry skin and lips. (Also your hair stops getting oily, so it's kind of a plus especially if you're a girl :D ) It's really important to moisturize your skin on daily basis, each time after you wash your face. And you should also take Accutane with a high fat meal, never on an empty stomach! (I'm sure your dermatologist has already told you this?)  
What is your skin routine now when on Accutane? My derm told me I'm not supposed to use any acne products. So no acne washgels or creams.

Share this post


Link to post
Share on other sites

Agree with everything Kathi said 100%! My course wasn't bad at all, I didn't get many side effects. When I took mine I got a lot of dryness on my arms and hands and due to that it started to form a dry rash - the derm recommended Lubriderm lotion from the drug store and it worked like a charm. So, check that out if you experience dryness on your body. 

The first two months mine got a lot worse - everything looked more red and I got more breakouts. Then from there things started to get better.  I just put all my time/focus into my schoolwork and extracurricular activities to keep my mind off it and time went by quickly. 

Share this post


Link to post
Share on other sites

Thank you for your replies. I'm on day 5 now and honestly, I don't feel anything. Not even dry skin/lips .. I'm wondering if the drug really works on me. I remember when I was little, my body rejected antibiotics. Accutane ain't one but still ..

Edited by Ra'Ub

Share this post


Link to post
Share on other sites
@kelbell812 Yess the dryness on my arms is pretty strong! And from all the dryness my arms get pretty itchy :( so yes, it's important to moisturize your whole body :) 

@Ra'Ub just like you said, you're on your day 5 now. Accutane doesn't work that fast, you'll see I'd say in week 2 that dryness kicked in and that's also when IB shows up! (Which doesn't mean you'll have an IB at all, but most of people have to go through it). One thing I've learned taking Accutane is - Be patient! :) it'll work 100% just have patience, it takes time ;) 

Share this post


Link to post
Share on other sites

Make sure to take Accutane with a meal ( the highest in fat for the day ). 

When you moisturise make sure that your skin is a little wet so that the moisturiser actually moisturises your skin and doesn't just sit on top of it. I would choose a thick moisturiser, too. I use fragrance-free everything. 

I would stop all heavy exercises. 

Above all, stay happy, optimistic and stress-free. The key to doing anything well is a good mind-frame. Especially if your acne is caused from stress ( like mine ). 

PS I have never heard of anyone start on a higher dose and then decrease afterwards. 

Share this post


Link to post
Share on other sites
@Ra'Ub Unfortunately not. There are things under your skin that need to come out in order for you to have a clear skin. 
My derm gave me an antibiotic a month before starting Accutane so we can prevent the IB. While on this antibiotic I broke out soooo bad, and when I started Accutane I still had a bad IB. Which doesn't mean you'll have it also. Don't worry about it, it usually lasts 2 to 3 weeks, it's not as horrible as it sounds :) you'll get through it without any problems, just keep moisturizing your skin Edited by Kathi

Share this post


Link to post
Share on other sites
12 hours ago, AlexxelA said:

When you moisturise make sure that your skin is a little wet so that the moisturiser actually moisturises your skin and doesn't just sit on top of it. I would choose a thick moisturiser, too. I use fragrance-free everything. 

Above all, stay happy, optimistic and stress-free. 

I second all of this! I always apply my moisturizer when my skin is still damp (even not on accutane) - it helps absorb better and lock in all the moisture. And using fragrance-free products or products designed for sensitive skin is also a good tip.

The last one is key though - staying optimistic and focusing on other stuff was the main reason my accutane course went so well. If you spend all of your time thinking about it & scrolling through forums/videos/articles or obsess over every little change in your skin it will just stress you out and make you overthink things. Plus it will make time go by a lot slower. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×